Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JSC193

Want To Get Off Minocycline Asap, Worried About Side Effects

Recommended Posts

Hi everyone,

I am a male who recently turned 19 and I have been on minocycline for over a year now. I was precribed it when I asked my doctor for ways to reduce my acne and I had heard good things about antibiotics for acne from my older cousins so I thought it would be worth a shot. Not really being aware of the risk of using antibiotics for prolonged periods of time I have continued ordering the meds and taking them without thinking. I was never really told how long to take them for so I assumed keep going until the acne was cleared completely. Anyway, over the couse of taking them (I take 100mg daily) I've realised they haven't actually made my acne any better at all. I have had mild to occasionally moderate acne since the age of about 13 and I still get breakouts regularly, nothing severe, just some red spots along the jawline/cheeks and forehead with the occasional whitehead. It's still something I am getting a bit tired of because on the clearer days my skin looks 10x better.

I have been reading up on minocycline and the dangers of taking it for long periods of time and I realise that I've probably been on the stuff for way too long and I want to get off it as soon as I possibly can. I know coming of antibiotics after taking them for a while is risky business and could make my acne worse, but I don't want to be stuck taking it for any longer as I know this will just end up causing more complications in the long run (although thankfully I haven't noticed any real side effects yet).

How should I go about getting off this stuff and what should I worry about when doing so? I realise that weaning yourself off slowly is probably a lot better than stopping a medication abruptly but I don't really know how to go about doing this. I have a doctors appointment in 5 days but I really want to get some extra information before then.

It should be noted that when I was prescribed minocycline I was also given benzoyl peroxide face cream but stopped using it a fiew months ago after thinking "no need to bother, I'll let the meds do the work" as face cream never did that much use for me anyway.

Thank you in advance for any advice, it's appreciated a lot. Please let me know if there's any important information that I may have left out.

Edited by JSC193
Link to comment
Share on other sites

when i was on doxy i went from taking 200mg a day to 100mg a day then i would take 100mg every other day then 100mg every few days before i stopped. it took me a month to wean myself off from it but it didnt matter because i still broke out once i came off it anyway. i did the same thing with stopping the use of my topicals when on doxy so i think as long as you start using a good one now you should be ok.

Link to comment
Share on other sites

I'm not sure what you're worried about; since there is no risk involved in not taking anti-biotics. If you feel you need to wean your way off them then do that, but I don't really see the need.

The only concern could be that your acne worsens- give the BP a go again, I don't think you need to lather it on for it to be effective. It is quite effective for the bulk of my acne.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×